Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jan 1, 2021, 7:45 PM EST for Bourbon County, Nicholas County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 7:45 PM EST (00:45 UTC)
- Expired
- Jan 1, 2021, 8:30 PM EST
- In force
- 45 min
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 101 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WWUS83 KLMK 020045
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
745 PM EST Fri Jan 1 2021
KYZ041>043-049-020130-
Bourbon-Fayette-Nicholas-Clark-
745 PM EST Fri Jan 1 2021
...A LINE OF SHOWERS WILL AFFECT NORTHERN CLARK...BOURBON...NICHOLAS
AND SOUTHEASTERN FAYETTE COUNTIES...
At 745 PM EST, radar indicated showers were located along a line
extending from 6 miles north of Paris to near Cadentown. Movement was
east at 35 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Eastern Lexington, Winchester, Paris, Carlisle, Cadentown,
Millersburg, North Middletown, Chilesburg, Blacks Crossroads and
Renick.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3834 8384 3830 8385 3812 8408 3802 8402
3792 8447 3794 8448 3834 8424 3838 8418
3845 8404 3843 8401 3844 8400 3842 8400
3844 8398 3844 8397 3842 8395 3836 8392
3836 8389 3835 8390 3836 8387 3833 8386
TIME...MOT...LOC 0045Z 250DEG 32KT 3830 8424 3799 8441
$$
RJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 1, 6:32 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 1, 6:32 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
632 PM EST Fri Jan 1 2021
...Updated Aviation Discussion...
.Short Term...(This evening through Saturday)
Issued at 311 PM EST Fri Jan 1 2021
...Gusty Winds & A Few Strong Showers or Storms Possible...
The warm sector has quickly become established over most of our
region at this hour as KY Mesonet obs show low 70s readings across
the southern half of central KY at this hour. The 60 degree line has
almost made it to the Ohio River, and will continue advecting
northward on the aid of good heating, and with some advection ahead
of a surface low currently over west central KY.
We've seen some deeper mixing where clouds have cleared out in the
this dry slot, and even a couple of gusts just over 40 mph. Will go
ahead with a short Wind Advisory in anticipation of a few more 40+
gusts popping up. We do have another couple/few hours of the 40-50
knot low level jet core over our warm sector, and sounding show low
level thermal profiles capable of tapping into that higher momentum
air aloft, so can't rule out the stronger gusts developing.
Speaking of stronger gusts, we also have the threat of some low
topped convection for the afternoon and early evening. Have started
to see a broken line of showers develop across our NW CWA, just
ahead of a convergent surface feature that will push into our north
central CWA over the next 1 to 2 hours. As this occurs, there should
be better alignment of enough low level convergence and the
instability axis that is now ranging around 500-750 J/KG of near
surface based CAPE across south central KY. The HRRR has suggested
now for a couple of consistent runs (along with the 12z NAM 12
solution) that scattered to numerous low topped showers or storms
will develop across north central KY and then move toward the
Bluegrass region into the early evening hours. If these storms do
get a bit better organized, then isolated instances of stronger
gusty winds will be on the table. At this point, think the threat
for any tornadic activity would be a bit lower right ahead of the
front as low level hodographs are a little less favorable, but still
a few rotating storms would be possible in this shear environment.
Again, all of this is conditional upon the convection getting going
better as the HRRR would suggest.
A look at soundings does show a limiting factor to the depth of the
convective potential around 700mb, which will likely be a limiting
factor for deeper convection and the ultimate reason why there isn't
more of a severe risk depicted by SPC. Nevertheless, higher momentum
air aloft could be brought down with any more robust updrafts.
.Long Term...(Saturday night through Friday)
Issued at 201 PM EST Fri Jan 1 2021
Widespread precipitation will move into the region tomorrow night as
a negatively tilted shortwave trough swings into the lower Ohio
Valley. Temperature profiles generally support an all liquid
scenario across most of central KY, but some diagnostic and ensemble
model members highlight temperatures getting cold enough to support
snow across southern IN. In the colder model scenarios, the vast
majority of snowfall accumulations are minor (<1"). The trough
should lift northeast of the region by Sunday morning, though
lingering low level moisture could result in periods of drizzle and
clouds through a good portion of the day.
Most of early next week will feature dry weather as an upper level
ridge advances from the west and keeps the region confined to dry NW
flow aloft. It's not until late Wednesday into Thursday that the
next chance of precipitation arrives ahead of an upper level low.
Long range guidance varies on the timing and evolution of this low
over our region, which isn't too surprising considering it's +150
hours out. Given the variability, will keep the PoP chances low, but
think at some point in the late-week period several locations
will have a decent shot at observing precipitation.
&&
.Aviation...(00Z TAF Issuance)
Issued at 630 PM EST Fri Jan 1 2021
Still have a few wind gusts at the terminals this evening, as a
complex low pressure system crosses the area. One lobe of that
surface low is roughly north of FFT now and continuing
northeastward. Low clouds will fill in overnight, as winds start to
die down and become variable. Subsidence moving overhead likely will
force some drizzle to develop withing the LIFR to IFR cigs expected
by daybreak in the I-64 terminals. BWG could get some as well around
daybreak, but at the least they should have less than 2 kft MVFR by
then. Conditions will be slow to improve Saturday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Wind Advisory until 8 PM EST /7 PM CST/ this evening for
KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082.
&&
Short Term...BJS
Long Term...DM
Aviation...RJSHazardous weather outlook, Jan 1, 3:36 PM EST, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 336 PM EST Fri Jan 1 2021 KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-022045- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson- Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 336 PM EST Fri Jan 1 2021 /236 PM CST Fri Jan 1 2021/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Now through Tonight. A few strong gusts between 35 and 45 mph will be possible this afternoon and early evening ahead of a cold front. In addtion, a few strong showers or storms are possible across the region. Gusty winds will be the main threat, but isolated damaging winds will also be a threat if stronger storms develop. Stay up to date of the latest forecasts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ076>079-083-084-089>092-KYZ023-030>037-042-043-022045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Oldham-Trimble-Henry-Shelby-Franklin-Bourbon- Nicholas- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris, and Carlisle 336 PM EST Fri Jan 1 2021 /236 PM CST Fri Jan 1 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few strong showers or storms are possible across the region. Gusty winds will be the main threat, but isolated damaging winds will also be a threat if stronger storms develop. Stay up to date of the latest forecasts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BJS
In the hours before
Special weather statement, Jan 1, 5:38 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
538 PM EST Fri Jan 1 2021
KYZ029>031-033-034-038-012315-
Jefferson-Oldham-Shelby-Bullitt-Henry-Spencer-
538 PM EST Fri Jan 1 2021
...A SHOWER WILL AFFECT NORTHWESTERN SPENCER...SOUTHEASTERN OLDHAM...
SHELBY...HENRY...EAST CENTRAL JEFFERSON AND NORTHEASTERN BULLITT
COUNTIES...
At 537 PM EST, a shower was located near New Castle, moving northeast
at 60 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Shelbyville, New Castle, Eminence, Simpsonville, Pleasureville,
Campbellsburg, Smithfield, Gratz, North Pleasureville and Montclair.
LAT...LON 3856 8506 3856 8501 3851 8503 3851 8498
3849 8499 3847 8495 3843 8495 3846 8492
3846 8491 3844 8493 3842 8488 3838 8490
3837 8488 3834 8499 3833 8496 3827 8500
3806 8526 3808 8552 3859 8517 3860 8508
TIME...MOT...LOC 2237Z 218DEG 53KT 3848 8517
CGSpecial weather statement, Jan 1, 6:49 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
649 PM EST Fri Jan 1 2021
KYZ035>037-020030-
Scott-Franklin-Harrison-
649 PM EST Fri Jan 1 2021
...A LINE OF SHOWERS WILL AFFECT SCOTT...HARRISON AND NORTHEASTERN
FRANKLIN COUNTIES...
At 649 PM EST, radar indicated showers were located along a line
extending from 6 miles east of Owenton to near Frankfort. Movement
was northeast at 40 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Georgetown, Frankfort, Cynthiana, Breckinridge, Stamping Ground,
Sadieville, Berry, Longlick, Slickway and Alberta.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3834 8426 3816 8485 3835 8482 3834 8478
3837 8471 3849 8456 3851 8449 3854 8448
3853 8446 3854 8443 3857 8441 3858 8420
3856 8422 3855 8421 3855 8416 3850 8418
3850 8416 3849 8417 3848 8416
TIME...MOT...LOC 2349Z 245DEG 31KT 3850 8472 3820 8478
RJSSpecial weather statement, Jan 1, 7:11 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
711 PM EST Fri Jan 1 2021
KYZ036-040>043-020045-
Bourbon-Scott-Woodford-Fayette-Nicholas-
711 PM EST Fri Jan 1 2021
...A LINE OF SHOWERS WILL AFFECT EAST CENTRAL WOODFORD...SOUTHEASTERN
SCOTT...BOURBON...NORTHWESTERN NICHOLAS AND FAYETTE COUNTIES...
At 711 PM EST, radar indicated showers were located along a line
extending from near Georgetown to near Dunbar High School. Movement
was northeast at 45 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Lexington, Georgetown, Paris, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Northland, Highlands and Bryan
Station.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3842 8407 3808 8424 3806 8429 3799 8462
3800 8466 3799 8467 3797 8475 3824 8460
3828 8446 3829 8444 3828 8437 3830 8436
3829 8434 3831 8431 3832 8427 3838 8418
TIME...MOT...LOC 0011Z 247DEG 42KT 3824 8454 3800 8464
RJSSpecial weather statement, Jan 1, 7:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
745 PM EST Fri Jan 1 2021
KYZ041>043-049-020130-
Bourbon-Fayette-Nicholas-Clark-
745 PM EST Fri Jan 1 2021
...A LINE OF SHOWERS WILL AFFECT NORTHERN CLARK...BOURBON...NICHOLAS
AND SOUTHEASTERN FAYETTE COUNTIES...
At 745 PM EST, radar indicated showers were located along a line
extending from 6 miles north of Paris to near Cadentown. Movement was
east at 35 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Eastern Lexington, Winchester, Paris, Carlisle, Cadentown,
Millersburg, North Middletown, Chilesburg, Blacks Crossroads and
Renick.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3834 8384 3830 8385 3812 8408 3802 8402
3792 8447 3794 8448 3834 8424 3838 8418
3845 8404 3843 8401 3844 8400 3842 8400
3844 8398 3844 8397 3842 8395 3836 8392
3836 8389 3835 8390 3836 8387 3833 8386
TIME...MOT...LOC 0045Z 250DEG 32KT 3830 8424 3799 8441
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:11 PM EST | Special Weather Statement | LMK | Bourbon, Fayette | 34 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.